Wyoming, 2014Winter Weather in Wyoming, December 13 to 15, 2014
December 13 to 15, 2014 · NWS CYS · 27 events in 10 counties and zones
A low pressure system tracked northeast from the southern Rockies into the central Great Plains. This system produced light to moderate snow and gusty northeast winds through portions of south central and southeast Wyoming.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked northeast from the southern Rockies into the central Great Plains. This system produced light to moderate snow and gusty northeast winds through portions of south central and southeast Wyoming. Snowfall totals along and west of the Laramie Range varied between four and 12 inches, heaviest over the Snowy and Sierra Madre ranges. East of the Laramie Range, snowfall was lighter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 13, 8:33 PM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 13, 8:33 PM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
833 PM MST SAT DEC 13 2014
.UPDATE...
ISSUED AT 823 PM MST SAT DEC 13 2014
NO BIG CHANGES TO THE FORECAST FOR TONIGHT. UPPER LOW WILL
CONTINUE TO MOVE ALONG THE MEXICAN/US BORDER THIS EVENING BEFORE
TURNING NORTHEASTWARD LATER TONIGHT. ALTHOUGH THE MAIN LOW WILL
STAY SOUTH AND EAST OF THE FORECAST AREA...THE UPPER TROUGH WILL
STILL HAVE SOME IMPACT AS UPPER LEVEL MOISTURE STREAMS INTO THE
AREA. THE OVERALL DYNAMICS ARE LESS THAN IMPRESSIVE...AT LEAST
OVER THE FORECAST AREA TONIGHT THROUGH TOMORROW AFTERNOON.
THEREFORE MAINLY LOOKING AT LIGHT SNOW...WITH MOST OF THE SNOW
OCCURRING ALONG AND EAST OF THE LARAMIE RANGE LATE TONIGHT THROUGH
SUNDAY AFTERNOON. SNOW ADVISORY STILL LOOKS REASONABLE WITH FOR
THIS AREA. WINDS WILL GENERALLY BE ON THE LIGHTER SIDE SO THE MAIN
IMPACTS WILL BE SLIPPERY AND SNOW COVERED ROADS DUE TO THE
SNOW...WITH NOT MUCH IN THE WAY OF BLOWING SNOW.
AT THIS TIME THE CHEYENNE WEATHER SURVEILLANCE RADAR IS NOT
FUNCTIONING. A TECHNICIAN HAS BEEN NOTIFIED AND WILL BE ASSESSING
THE PROBLEM SHORTLY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 230 PM MST SAT DEC 13 2014
CURRENT WATERVAPOR LOOP SHOWS THE PACIFIC STORM SYSTEM...WHICH
WILL BRING SNOW TO MOST OF THE FORECAST AREA TONIGHT THROUGH EARLY
MONDAY...MOVING ACROSS THE EASTERN GREAT BASIN REGION AND INTO
WESTERN COLORADO/WESTERN WYOMING THIS AFTERNOON. THIS STORM WILL
GENERALLY BE SEPARATED INTO TWO PARTS WHICH WILL AFFECT DIFFERENT
AREAS. THE FIRST PART WILL ARRIVE TONIGHT WEST OF THE LARAMIE
RANGE...BRINGING LIGHT TO MODERATE SNOWFALL. THE SECOND PART IS
WHERE MOST OF OUR FORECAST CONCERN EXISTS...DUE TO MODEL
INCONSISTENCY AND STORM TRACK VARIABILITY. THIS PORTION WILL
IMPACT THE EASTERN PLAINS INCLUDING MOST OF NEBRASKA.
FOG FROM THIS MORNING HAS GENERALLY LIFTED ACROSS THE PANHANDLE OF
NEBRASKA. THERE IS STILL SOME LOW STRATUS LINGERING NEAR SIDNEY
AND ALLIANCE. WITH UPSLOPE FLOW CONTINUING OVER THESE AREAS
TONIGHT...EXPECT FOG TO REDEVELOP SHORTLY AFTER SUNSET ACROSS MOST
OF THE PANHANDLE. IN FACT...LOCALLY DENSE FOG MAY PUSH AS FAR WEST
AS I25 ACROSS SOUTHEAST WYOMING.
CURRENT OBSERVATIONS ACROSS WYOMING SHOW SOME LIGHT RAIN NEAR THE
SIERRA MADRE RANGE WITH SOME SNOW FURTHER WEST AT ROCK SPRINGS.
THE LEADING EDGE OF PRECIP WILL CONTINUE TO MOVE EASTWARD ACROSS
CARBON COUNTY...AND EVENTUALLY MOVE INTO ALBANY COUNTY LATER
TONIGHT. ANY RAINFALL WILL QUICKLY CHANGE TO SNOW TONIGHT.
PREVIOUS FORECAST LOOKS GOOD WITH GENERALLY 2 TO 6 INCHES OVER THE
LOWER ELEVATIONS...INCLUDING THE I80 CORRIDOR WEST OF THE LARAMIE
RANGE...AND 6 TO 10 INCHES IN THE MOUNTAINS. SNOW RATIOS APPEAR TO
BE RELATIVELY LOW FOR THIS TIME OF THE YEAR DUE TO WARMER AIR
ALOFT...SO DO NOT EXPECT ANY SUBSTANTIAL SNOWFALL RATES AT THIS
TIME. LIGHT WINDS ARE EXPECTED WITH THIS EVENT OVER SOUTHEAST
WYOMING...WHICH IS A NICE SURPRISE AND WILL LIMIT IMPACTS. KEPT
THE WINTER WEATHER ADVISORY AS IS...AND ONLY ADDED LARAMIE TO THE
ADVISORY. FORECAST SOUNDINGS AT KLAR SHOW DEEP NORTH TO NORTHWEST
FLOW UP TO 500 MB...WHICH IS A GOOD DIRECTION FOR LOCALIZED
UPSLOPE ACROSS THE EASTERN PORTION OF THE LARAMIE VALLEY NEAR THE
LARAMIE RANGE. THE NAM SUPPORTS THIS IDEA AS WELL INTO EARLY
SUNDAY MORNING.
FOR THE HIGH PLAINS...SNOWFALL WILL STRUGGLE TO DEVELOP DUE TO
LLVL NORTHWEST WINDS WHICH IS DOWNSLOPE FLOW IN SOME AREAS. THE
BEST CHANCE FOR ACCUMULATING SNOW APPEARS TO BE LATE SUNDAY AND
INTO SUNDAY NIGHT. WILL HAVE TO CLOSELY MONITOR THE TRACK OF THE
STORM AS IT REDEVELOPS OVER THE PANHANDLE OF TEXAS AND OKLAHOMA.
THE 12Z ECMWF WAS THE MOST AGGRESSIVE...SHOWING MODERATE QPF
AMOUNTS AROUND 0.75 INCHES OVER THE WESTERN NEBRASKA PANHANDLE
WHILE THE NAM IS BY FAR THE DRIEST AS THE LOW PRESSURE SYSTEM
MOVES EASTWARD OVER OKLAHOMA INSTEAD OF NORTHEAST...WITH LIGHT QPF
UNDER A TENTH OF AN INCH OVER THE HIGH PLAINS OF WESTERN NEBRASKA.
THIS INCONSISTENCY IS DUE TO MODEL DIFFERENCES IN THE LOCATION OF
THE CYCLONIC PORTION OF THE WARM AIR CONVEYOR BELT
(TROWAL)...WHICH MODELS SHOW DEVELOPING OVER FAR EASTERN COLORADO
AND GRADUALLY LIFTING NORTHWARD ACROSS MOST OF THE NEBRASKA. AN
AREA ALONG AND EAST OF A SIDNEY TO ALLIANCE LINE GETS CLIPPED BY
THIS AREA ALONG WITH SOME ELEVATED FRONTOGENSIS...SO INCREASE POP
AND SNOW AMOUNTS FROM SIDNEY NORTHWARD TO CHADRON. DECIDED NOT TO
ISSUE ANY HEADLINES FOR NOW...BUT A WINTER WEATHER ADVISORY IS NOT
OUT OF THE QUESTION DUE TO SNOW ACCUMULATIONS AROUND 3 INCHES AND
GUSTY NORTHWEST WINDS OVER 30 MPH. EVEN IF MODELS TREND FURTHER
NORTHWEST WITH THE HEAVIER SNOW BANDS...THE WORST CONDITIONS WILL
NOT LAST TOO LONG AS MODELS INDICATE THE FAVORABLE DYNAMICS
QUICKLY PUSHING NORTHWARD AFTER MIDNIGHT. INCREASED POP TO 70
PERCENT OVER THE MORE FAVORABLE LOCATIONS FOR 1 TO 3 INCHES OF
SNOW. INCREASE WINDS AS WELL WITH SUSTAINED WINDS BETWEEN 20 TO 30
MPH POSSIBLE SUNDAY NIGHT. DO NOT EXPECT HEAVY SNOW ACCUMULATIONS
AT THIS TIME...BUT WILL CONTINUE TO MONITOR THE FUTURE STORM
TRACK FOR THE HIGH PLAINS...INCLUDING AREAS EAST OF I25 ACROSS
SOUTHEAST WYOMING. A DIFFERENCES IN STORM POSITION AS LITTLE AS
50 TO 100 MILES MAY RESULT IN A DUSTING OF SNOW (STORM TRACK
FURTHER SOUTHEAST) OR 6+ INCHES (STORM TRACK FURTHER NORTHWEST).
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 300 PM MST SAT DEC 13 2014
SNOW QUICKLY COMING TO AN END MONDAY NIGHT AS UPPER LOW MOVES
INTO IOWA AND DYNAMICS ASSOCIATED WITH TROWAL FEATURE MOVES EAST.
SREF DOES HOLD ONTO SOME POPS OVER EASTERN SECTIONS OF THE
CWFA...WHILE OTHER GUIDANCE SHOWING A DRY FORECAST. WENT DRY IN
THE FORECAST WITH CLEARING SKIES OVERNIGHT. SHOULD BE PRETTY COLD
MONDAY NIGHT WITH THEE CLEARING SKIES AND THE COMBINATION OF LIGHT
WINDS AND POSSIBLE SNOWPACK. SINGLE DIGITS TO LOW TEENS A PRETTY
GOOD BET AND DEPENDING ON HOW MUCH SNOWPACK WE DO GET....OVERNIGHT
LOWS COULD BE COLDER.
DO HAVE A SMALL PIECE OF ENERGY THAT MOVES NORTH OUT OF WESTERN
COLORADO TUESDAY. SNOWY AND SIERRA MADRE RANGES COULD SEE
SCATTERED SNOW SHOWERS WITH THIS FEATURE. FOR THE MOST PART
THOUGH...THATS WHERE SHOWER ACTIVITY SHOULD BE CONFINED.
A LITTLE BIT OF WARMING AT 700MB BEING FORECAST WEDNESDAY AS 700MB
TEMPERATURES CLIMB FROM -8 TO -10C TUESDAY TO -6C WEDNESDAY
AFTERNOON. STAYED PRETTY CLOSE TO GUIDANCE WITH HIGHS IN THE UPPER
30S EAST OF THE LARAMIE RANGE AND LOW 30S WEST.
CLIPPER SYSTEM THURSDAY NIGHT INTO FRIDAY COME SOUTH OUT OF THE
CANADIAN PROVINCES. STILL A LITTLE TOO GFS AND ECMWF DO SHOW 700MB
TEMPERATURES COOLING THOUGH...DOWN TO -10C. KEPT FORECAST DRY FOR
THIS TIMEFRAME WITH HIGHS FRIDAY SLIGHTLY COLDER THAN EARLIER IN
THE WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 457 PM MST SAT DEC 13 2014
VFR ACROSS MOST OF THE AREA AT THIS TIME AS FOG HAS LIFTED OVER
THE NEBRASKA PANHANDLE. THE QUESTION IS HOW MUCH FOG WILL DEVELOP
TONIGHT AHEAD OF A FRONT WHICH WILL INITIALY MIX OUT THE BOUNDRY
LAYER. CURRENTLY THINKING SOME FOG WILL DEVELOP AROUND ALLIANCE
AND SIDNEY BUT TO THE WEST...SUCH AS AROUND KIMBALL AND
SCOTTSBLUFF...WEST WINDS MAY KICK IN BEFORE FOG WILL HAVE TIME TO
FORM...ESPECIALLY WITH HIGH CLOUDS INCREASING THIS EVENING.
INTO SOUTHEAST WYOMING MVFR CEILINGS HAVE ALREADY DEVELOPED AT
RAWLINS. SNOW WILL DEVELOP ACROSS CARBON COUNTY LATER TONIGHT WITH
SNOW DEVELOPING IN THE MOUNTAINS THIS EVENING. SNOWY RANGE AND
SIERRA MADRE RANGE MOUNTAINS WILL BECOME OBSCURRED TONIGHT. SNOW
WILL SPREAD EAST INTO THE LARAMIE RANGE LATE TONIGHT THROUGH
SUNDAY MORNING WITH IFR EXPECTED.
THE MAIN QUESTION FOR SUNDAY EVENING AND NIGHT IS WHERE THE MAIN
AREA OF WRAP AROUND SNOW WILL OCCUR INTO NEBRASKA. IT IS POSSIBLE
THAT HEAVY SNOW WILL OCCUR INTO ALLIANCE AND SIDNEY. CURRENTLY
THE HEAVIEST SNOW IS LIKELY TO FALL SLIGHTLY FARTHER EAST BUT TIME
WILL TELL. EITHER WAY...MVFR TO IFR FOR MUCH OF THE FORECAST AREA
LATE SUNDAY INTO EARLY MONDAY.
&&
.FIRE WEATHER...
ISSUED AT 1246 PM MST SAT DEC 13 2014
NO FIRE WEATHER CONCERNS IN THE SHORT TERM DUE TO EXPECTED
SNOWFALL...COLDER TEMPERATURES...AND GENERALLY LIGHT WINDS INTO
MONDAY. TEMPERATURES WILL REMAIN ON THE COOL SIDE THROUGH NEXT
WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM MST SUNDAY
FOR WYZ104-105-109>115.
NE...NONE.
&&
UPDATE...SML
SHORT TERM...TJT
LONG TERM...GCC
AVIATION...SML
FIRE WEATHER...TJTHazardous weather outlook, Dec 13, 1:39 PM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
139 PM MST SAT DEC 13 2014
NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
142045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
139 PM MST SAT DEC 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION BEGINNING
THIS EVENING WITH A COLD FRONT MOVING SOUTHEAST ACROSS THE
FORECAST AREA. COLDER AIR WILL MOVE INTO THE AREA BEHIND THE
FRONT TONIGHT...WITH LIGHT SNOW POSSIBLE THROUGH THE NIGHT MAINLY
WEST OF I-25.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW WILL SPREAD EAST ACROSS THE WYOMING PLAINS AND INTO
THE WESTERN NEBRASKA PANHANDLE ON SUNDAY AND SUNDAY NIGHT. TOTAL
SNOW ACCUMULATIONS WILL GENERALLY RANGE FROM 1 TO 3 INCHES ACROSS
THE PLAINS OF WYOMING AND WESTERN NEBRASKA. THERE IS THE POTENTIAL
FOR LOCALLY HIGHER SNOWFALL AMOUNTS ACROSS THE PANHANDLE OF
NEBRASKA DEPENDING ON THE TRACK OF THE STORM. SNOW WILL TAPER OFF
ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
WYZ104-105-109>115-142045-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
139 PM MST SAT DEC 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION BEGINNING
THIS EVENING WITH A COLD FRONT SLIDING SOUTHEAST ACROSS THE
FORECAST AREA. COLDER AIR WILL MOVE INTO THE REGION BEHIND THE
FRONT...WITH LIGHT TO MODERATE SNOW DEVELOPING IN THE MOUNTAINS
AND LOWER ELEVATIONS OF CARBON AND WESTERN ALBANY COUNTIES AND
CONTINUING THROUGH THE NIGHT. A WINTER WEATHER ADVISORY FOR SNOW
IS IN EFFECT MIDNIGHT TONIGHT THROUGH SUNDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SNOW WILL CONTINUE ON SUNDAY AND SUNDAY NIGHT...WITH TOTAL
ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED IN THE LOWER ELEVATIONS
OF CARBON AND ALBANY COUNTIES...AND 6 TO 10 INCHES OVER THE
MOUNTAINS. TRAVEL WILL BECOME HAZARDOUS ON SUNDAY AND SUNDAY NIGHT
WITH REDUCED VISIBILITIES IN FALLING SNOW...AND SLICK AND SNOW
PACKED ROADS. THIS INCLUDES INTERSTATE 80 BETWEEN RAWLINS AND
LARAMIE. SNOW WILL TAPER OFF ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT SNOW ACCUMULATIONS ON SUNDAY.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 9574 ft) estimated 7.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SHAVE Project
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 8.4 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 10.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Webber Springs SNOTEL site (elevation 9250 ft) estimated six inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 7.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated nine inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated 7.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Little Snake River SNOTEL site (elevation 8915 ft) estimated 10.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 7.5 inches of snow.
Winter Weather, South Laramie Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- South Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Crow Creek SNOTEL site (elevation 8330 ft) estimated six inches of snow.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 7.5 inches of snow.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 10.5 inches of snow.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 7.5 inches of snow.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 12 inches of snow.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The South Brush Creek SNOTEL site (elevation 8440 ft) estimated 12 inches of snow.
Winter Weather, Upper North Platte River Basin
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was estimated at Encampment.
Winter Weather, Upper North Platte River Basin
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was estimated at Saratoga.
Winter Weather, Central Carbon County
- When
- December 13, 10:00 PM MST to December 15, 6:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was estimated at Hanna.
Winter Weather, Snowy Range
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- Public
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A foot of snow was measured at Ryan Park.
Winter Weather, Laramie Valley
- When
- December 13, 10:00 PM MST to December 15, 9:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
An observer 10 miles west-southwest of Rock River measured six inches of snow.
Winter Weather, Central Carbon County
- When
- December 13, 10:00 PM MST to December 15, 7:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
An observer a mile north of Rawlins measured three inches of snow.
Winter Weather, Converse County Lower Elevations
- When
- December 14, 12:00 AM MST to December 15, 7:00 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
An observer four miles west-southwest of Douglas measured four inches of snow.
Winter Weather, Laramie Valley
- When
- December 14, 12:00 AM MST to December 15, 7:00 AM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
There were several observer reports of three inches of snow in and around Laramie.
Winter Weather, Central Laramie Range and Southwest Platte County
- When
- December 14, 12:00 AM MST to December 15, 3:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Four inches of snow was estimated at Chugwater.
Winter Weather, Central Laramie County
- When
- December 14, 12:00 AM MST to December 15, 3:00 PM MST
- Where
- Central Laramie County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Three inches of snow was measured seven miles northeast of Cheyenne.
Winter Weather, East Platte County
- When
- December 14, 12:00 AM MST to December 15, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Three inches of snow was estimated at Guernsey.
Winter Weather, Laramie Valley
- When
- December 14, 12:00 AM MST to December 15, 12:00 PM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Three inches of snow was estimated at Garrett.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, December 13, 20141 death · 1 event
- Heavy Snow and Winter Weather in Colorado, December 13 to 15, 201416 events
- Heavy Snow and High Wind in New Mexico, December 13 to 15, 201452 kt wind · 12 events
- Dense Fog in Texas, December 13, 201410 events
- Winter Storm and Winter Weather in Colorado, December 13 to 15, 201410 events
- Heavy Snow in Montana, December 13, 2014$15,000 · 1 event
- Winter Weather in Utah, December 13 to 14, 20143 events
- Dense Fog in Arizona, December 13, 20142 events
- Waterspouts in South Atlantic Coastal Waters, December 13, 20142 events
- High Surf in Hawaii, December 13 to 14, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549958, 549959, 549960, 549961, 549962, 549963, 549964, 549965, 549966, 549967, 549968, 549969, 549970, 549971, 549972, 549973, 549974, 549975, 549976, 549977, 549978, 549979, 549980, 549990, 549991, 549992, 549993.